Top
Millennium Post

Injections caused drug reactions: Kalimpong hospital patients

Injections caused drug reactions: Kalimpong hospital patients

Darjeeling: Twelve patients admitted in the Kalimpong District Hospital complained of drug reaction after being administered injections in the morning. A departmental inquiry has been ordered into the incident.

"This morning around 12 male patients suffering from fever complained that their fever had increased after being given injections. However, the same injections are being used in different wards of the hospital in the last five days.

The incident occurred in male medical ward. However, the same injections are being used in female medical, surgical wards but nothing has happened.

However, a high level departmental inquiry has been ordered," stated Dr Nirupam Biswas, Chief Medical Officer of Health, Kalimpong.

Out of the 12, the condition of one patient turned critical. "His condition has been bad in the past days. He was admitted with kidney complications and jaundice. We have put him on ventilation and there is a medical team constituted for him," added the CMOH.

Pantoprazole along with antibiotic injections were given to the patients in the morning.

Gopal Tamang, brother of Biru Tamang of Kirnay Bustee, who has been put on ventilation alleged that earlier he had not been informed of the kidney and liver malfunction.

He blamed the hospital for the condition of his brother. Situation turned tense during the day. Police had to be deployed to prevent it from going out of hand. Hospital sources stated that in the evening the hospital authorities sat in a meeting with the patient parties.

Next Story
Share it